MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT4
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 03/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There has been two other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A procedure manager reported that, during intraocular lens (iol) implant procedure, the incision was enlarged slightly and inserted into the eye, whilst injecting the iol into the eye the trailing haptic was torn from the optic.The surgeon then cut the iol out and asked for the backup lens.The surgeon asked for a cartridge and a blunt probe to push the iol down the cartridge and into the eye.Unfortunately, during insertion of the iol, the posterior capsule ruptured and an anterior vitrectomy was performed the procedure was completed and the patient was left without a lens implant with a view to return for a secondary lens implant at a later date.Additional information was requested.
 
Additional Manufacturer Narrative
The product was not returned.Information was provided that a non-company delivery system and viscoelastic were used.Based on the information provided, the root cause for the reported events is related to a failure to follow the instructions for use (ifu).Information was provided by the surgeon that by the time they were operating on the final patient of the day, they had used all of the company preferred injectors and only had a non-company disposable injector left to use.The non-company injector severed the haptic resulting in the surgeon removing the lens and inserting the standby lens.Per the ifu: company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14336660
Report Number1119421-2022-00974
Device Sequence Number5337303
Product Code MJP
UDI-Device Identifier00380652250603
UDI-Public00380652250603
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/02/2026
Device Model NumberSN6AT4
Device Catalogue NumberSN6AT4.290
Device Lot Number15278237
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2022
Supplement Date Received by Manufacturer07/25/2022
Initial Report FDA Received Date05/09/2022
Supplement Report FDA Received Date08/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
B&L INJECTOR; HEALONID; MONARCH III IOL CARTRIDGE C
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient SexMale